Thunderstorm Wind, Cass
- When
- August 9, 3:50 AM CST
- Where
- Cass County, East Gull Lake
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.450, -94.383
Numerous trees were blown down. A barn and tin shed were blown down.
10 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 9, 1:45 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 AM CDT TUE AUG 9 2005 .DISCUSSION... LINE OF STRONG CONVECTION FROM ND INTO CENTRAL MN JUST N OF QSTNRY BNDRY EXTENDING FROM SFC LOW IN SD INTO CN N OF LK SUP. MODELS AGREE IN PUSHING THE FNT A LTL FARTHER S...BUT OVERRUNNING OF THE BNDRY WILL KEEP CHCS OF TSTMS OVR CWA THRU TDA/TNGT. CHCS OF SVR WILL DIMINISH AS AXIS OF GREATEST INSTAB SETTLES S ALG WITH THE FNTL BNDRY...AND COOLER MORE STABLE AIR FOLLOWS IT INTO THE REGION. AFT TDA...THE TIMING OF MINOR IMPULSES IN ZONAL FLOW ALOFT WILL BE MAIN FCST PROB...RESULTING IN SMALL POPS EACH DAY FOR REST OF THE WEEK...ALTHO SOME REFINEMENTS WILL UNDOUBTEDLY HAVE TO BE MADE AS WE GET CLOSER IN TIME. MOS PRODUCTS HAVE PICKED UP ON SLGT COOLING TREND AS CAA PATTERN SETS UP AFT FNT LEAVES THE AREA. NO MAJ ADJUSTMENTS TO TEMP GRIDS NEEDED. .AVIATION... PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE TAF PERIOD. A WEAK FRONT WILL SLOWLY DRIFT SE ACROSS THE UPPER MIDWEST TODAY AND TONIGHT PRODUCING SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL PRODUCE MVFR-IFR CIGS AND VSBYS...AND POSSIBLY STRONG WINDS AND HAIL. .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 715 AM CDT MON AUG 8 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 715 AM CDT MON AUG 8 2005 ...SLIGHT RISK OF SEVERE STORMS TODAY AND TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ROUGHLY SOUTH OF A LINE FROM WALKER TO DULUTH...AND INCLUDING THE MINNESOTA NORTH SHORE. LARGE HAIL WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY...ROUGHLY EAST OF A LINE FROM BRAINERD TO DULUTH. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. OTHER THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH 04
The Duluth radar (KDLH), 171 km away, was scanning. The volume nearest the first event began at 09:49 UTC.
10 thunderstorm wind, 1 hail. Local standard time, as filed.
Numerous trees were blown down. A barn and tin shed were blown down.
Numerous trees were blown down.
Hundreds of trees were blown down across Crow Wing County. Nine thousand households lost power.
Trees and power lines were blown down.
Trees and power lines were blown down in and around Aitkin. Trees were blown onto Highways 18, 65, and 169. There was also damage near Malmo. The damage area was 25 miles wide and 40 miles long across southern Aitkin County. 3500 households were without power, some for up to 4 days.
Numerous trees and power lines were blown down from southern Carlton County to Cloquet.
Several trees were blow down across the Finlayson and Sandstone areas.
There was major wind damage at Sturgeon Lake. At least four homes were heavily damaged. One garage was blown down the street. Numerous trees were uprooted.
A few trees were blown down and power was out.
Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473352, 5473353, 5473354, 5473355, 5473356, 5473357, 5473358, 5473359, 5473360, 5473362, 5473361.